Alert archive / California / Wind Advisories in 2019
Wind Advisory 17, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 13, 2019, 1:33 PM PDT for 4 counties in California. It took effect at Mar 14, 2019, 2:00 AM PDT. It was in force for 59 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2019, 1:33 PM PDT (20:33 UTC)
- In effect from
- Mar 14, 2019, 2:00 AM PDT
- Expired
- Mar 16, 2019, 1:00 PM PDT
- In force
- 59 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
099 WWUS76 KSGX 132033 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 133 PM PDT Wed Mar 13 2019 ...GUSTY NORTHEAST WINDS THURSDAY MORNING... CAZ048-055-057-554-140500- /O.NEW.KSGX.WI.Y.0017.190314T0900Z-190314T2100Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Inland Areas- Including the cities of Fontana, Rancho Cucamonga, and Crestline 133 PM PDT Wed Mar 13 2019 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM PDT THURSDAY... The National Weather Service in San Diego has issued a Wind Advisory...which is in effect from 2 AM to 2 PM PDT Thursday. * Winds...Northeast 20 to 25 mph gusting 35 to 40 mph. Gusts to 45 mph will be possible at times. * Timing...Winds increase soon after midnight and weaken in the early afternoon on Thursday. * Location...The foothills of the San Bernardino Mountains and the northern portions of the Inland Empire, mainly below the Cajon pass. The Santa Ana Mountains and portions of inland Orange County. * Impacts...Strong wind gusts will cause driving difficulty for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
10 follow-up statements
210 WWUS76 KSGX 140445 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 945 PM PDT Wed Mar 13 2019 ...GUSTY NORTHEAST WINDS THURSDAY MORNING... CAZ048-055-057-554-141300- /O.CON.KSGX.WI.Y.0017.190314T0900Z-190314T2100Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Inland Areas- Including the cities of Fontana, Rancho Cucamonga, and Crestline 945 PM PDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM PDT THURSDAY... * Winds...Northeast 20 to 30 with gusts to 45 mph at times. * Timing...Winds increase after midnight and weaken Thursday afternoon. * Location...The foothills of the San Bernardino Mountains and the northern portions of the Inland Empire, mainly below the Cajon pass. Also, the Santa Ana Mountains and portions of inland Orange County. * Impacts...Strong wind gusts will cause driving difficulty for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ jmb
174 WWUS76 KSGX 141015 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 315 AM PDT Thu Mar 14 2019 CAZ048-055-057-554-142100- /O.CON.KSGX.WI.Y.0017.000000T0000Z-190314T2100Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Inland Areas- Including the cities of Fontana, Rancho Cucamonga, and Crestline 315 AM PDT Thu Mar 14 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * Winds...Areas of northeast winds 20 to 30 mph with gusts to 45 mph. * Timing...The winds will be strongest through mid morning, then will begin to diminish into the afternoon.W * Location...Along and near the coastal mountain slopes and below passes and canyons with the strongest gusts in the Inland Empire below the Cajon Pass and along and near the coastal slopes of the Santa Ana Mountains. * Impacts...Strong wind gusts will cause driving difficulty for high-profile vehicles. * Reports...The strongest gusts overnight have been 46 mph at Fremont Canyon at 2 and 3 AM and 46 mph at Paivika Ridge in the San Bernardino Mountains between Crestline and the Cajon Pass at 1:30 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ 17
772 WWUS76 KSGX 141929 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1229 PM PDT Thu Mar 14 2019 CAZ048-055-057-554-150300- /O.EXT.KSGX.WI.Y.0017.000000T0000Z-190315T0300Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Inland Areas- Including the cities of Fontana, Rancho Cucamonga, and Crestline 1229 PM PDT Thu Mar 14 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... * Winds...Areas of northeast winds 20 to 30 mph with gusts 45 to 55 mph. * Timing...The winds were strongest this morning and will gradually weaken through the afternoon. * Location...Along and near the coastal mountain slopes and below passes and canyons with the strongest gusts in the Inland Empire below the Cajon Pass and along and near the coastal slopes of the Santa Ana Mountains. * Impacts...Strong wind gusts will cause driving difficulty for high-profile vehicles. * Reports...The strongest gusts have been 62 mph at Fremont Canyon at 8 AM and 59 mph at C.S.U. San Bernardino at 10:15 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
756 WWUS76 KSGX 142344 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 444 PM PDT Thu Mar 14 2019 ...WIND ADVISORY NOW IN EFFECT THROUGH MIDDAY SATURDAY... .The weak to moderate offshore flow will continue at times through Saturday, with local wind speeds over 40 MPH mainly during the mornings. Strongest winds will be below Cajon Pass and near the Santa Ana Mountains and foothills. CAZ048-055-057-554-150745- /O.EXT.KSGX.WI.Y.0017.000000T0000Z-190316T2000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Inland Areas- Including the cities of Ontario, Fontana, Rancho Cucamonga, and Crestline 444 PM PDT Thu Mar 14 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM PDT SATURDAY... * Winds...Areas of northeast winds 20 to 30 mph with gusts 40 to 45 mph. * Timing...Winds strongest during the mornings Friday and Saturday. * Location...Along the coastal mountain slopes and below passes and canyons with the strongest gusts in the Inland Empire below the Cajon Pass and near the Santa Ana Mountains. * Impacts...Strong wind gusts will cause driving difficulty for high-profile vehicles. * Reports...The highest gusts today have been 62 mph at Fremont Canyon at 8 AM and 59 mph at C.S.U. San Bernardino at 10:15 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Maxwell
646 WWUS76 KSGX 150436 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 936 PM PDT Thu Mar 14 2019 ...WIND ADVISORY IN EFFECT THROUGH MIDDAY SATURDAY... .The weak to moderate offshore flow will continue at times through Saturday, with local wind speeds over 40 MPH mainly during the mornings. Strongest winds will be below Cajon Pass and near the Santa Ana Mountains and foothills. CAZ048-055-057-554-151300- /O.CON.KSGX.WI.Y.0017.000000T0000Z-190316T2000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Inland Areas- Including the cities of Ontario, Fontana, Rancho Cucamonga, and Crestline 936 PM PDT Thu Mar 14 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT SATURDAY... * Winds...Areas of northeast winds 20 to 30 mph with gusts 40 to 45 mph. * Timing...Winds strongest during the mornings Friday and Saturday. * Location...Along the coastal mountain slopes and below passes and canyons with the strongest gusts in the Inland Empire below the Cajon Pass and near the Santa Ana Mountains. * Impacts...Strong wind gusts will cause driving difficulty for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Maxwell
248 WWUS76 KSGX 151030 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 330 AM PDT Fri Mar 15 2019 CAZ050-056-058-065-152245- /O.EXA.KSGX.WI.Y.0017.000000T0000Z-190316T2000Z/ San Diego County Valleys-Riverside County Mountains- San Diego County Mountains-San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, and Desert Hot Springs 330 AM PDT Fri Mar 15 2019 ...WIND ADVISORY IN EFFECT UNTIL 1 PM PDT SATURDAY... The National Weather Service in San Diego has issued a Wind Advisory...which is in effect until 1 PM PDT Saturday. * Winds...Areas of northeast winds 20 to 30 mph with gusts to 45 mph. Isolated gusts to 55 mph. * Timing...The winds will become more widespread after sunrise and continue through the morning, then weaken during the afternoon and evening. * Location...Along and near the coastal slopes of the mountains and below passes and canyons. * Outlook...Another round of gusty northeast winds is expected for late tonight into Saturday morning with a little less coverage and strength than the winds for this morning. * Impacts...Strong wind gusts will cause driving difficulty for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ048-055-057-554-152245- /O.CON.KSGX.WI.Y.0017.000000T0000Z-190316T2000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Inland Areas- Including the cities of Fontana, Rancho Cucamonga, Crestline, Lake Arrowhead, and Running Springs 330 AM PDT Fri Mar 15 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT SATURDAY... * Winds...Areas of northeast winds 20 to 30 mph with gusts 45 mph. * Timing...The winds will become more widespread after sunrise and continue through the morning, then weaken during the afternoon and evening. * Location...Along and near the coastal slopes of the mountains and below passes and canyons with the strongest gusts in the Inland Empire below the Cajon and Banning Passes. * Outlook...Another round of gusty northeast winds is expected for late tonight into Saturday morning with a little less coverage and strength than the winds for this morning. * Impacts...Strong wind gusts will cause driving difficulty for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ 17
668 WWUS76 KSGX 152011 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 111 PM PDT Fri Mar 15 2019 CAZ048-050-055>058-065-554-160500- /O.CON.KSGX.WI.Y.0017.000000T0000Z-190316T2000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-San Bernardino County Mountains- Riverside County Mountains-Santa Ana Mountains and Foothills- San Diego County Mountains-San Gorgonio Pass Near Banning- Orange County Inland Areas- Including the cities of Fontana, Rancho Cucamonga, Crestline, Lake Arrowhead, Running Springs, Idyllwild-Pine Cove, Julian, Pine Valley, and Desert Hot Springs 111 PM PDT Fri Mar 15 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT SATURDAY... * Winds...Areas of northeast winds 20 to 30 mph with gusts 45 mph. Isolated gusts to 55 mph, mainly in San Diego County. * Timing...The winds will become more widespread and stronger after sunrise during the mornings, then weaken during the afternoons and evenings. * Location...Along and near the coastal slopes of the mountains and below passes and canyons with the strongest gusts in the Inland Empire below the Cajon and Banning Passes. * Outlook...Another round of gusty northeast winds is expected for late tonight into Saturday morning with a little less coverage and strength than the winds for this morning. * Impacts...Strong wind gusts will cause driving difficulty for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
129 WWUS76 KSGX 160352 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 852 PM PDT Fri Mar 15 2019 CAZ048-050-055>058-065-554-161300- /O.CON.KSGX.WI.Y.0017.000000T0000Z-190316T2000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-San Bernardino County Mountains- Riverside County Mountains-Santa Ana Mountains and Foothills- San Diego County Mountains-San Gorgonio Pass Near Banning- Orange County Inland Areas- Including the cities of Fontana, Rancho Cucamonga, Crestline, Lake Arrowhead, Running Springs, Idyllwild-Pine Cove, Julian, Pine Valley, and Desert Hot Springs 852 PM PDT Fri Mar 15 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT SATURDAY... * Winds...Areas of northeast winds 20 to 30 mph with gusts 45 mph. Isolated gusts to 55 mph, mainly in San Diego County. * Timing...The winds will become more widespread and stronger after sunrise during the mornings, then weaken during the afternoons and evenings. * Location...Along and near the coastal slopes of the mountains and below passes and canyons with the strongest gusts in the Inland Empire below the Cajon and Banning Passes. * Outlook...Another round of gusty northeast winds is expected late tonight into Saturday morning with a little less coverage and strength than the winds we had today. * Impacts...Strong wind gusts will cause driving difficulty for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ jmb
302 WWUS76 KSGX 161153 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 453 AM PDT Sat Mar 16 2019 CAZ048-050-055>058-065-554-162000- /O.CON.KSGX.WI.Y.0017.000000T0000Z-190316T2000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-San Bernardino County Mountains- Riverside County Mountains-Santa Ana Mountains and Foothills- San Diego County Mountains-San Gorgonio Pass Near Banning- Orange County Inland Areas- Including the cities of Fontana, Rancho Cucamonga, Crestline, Lake Arrowhead, Running Springs, Idyllwild-Pine Cove, Julian, Pine Valley, and Desert Hot Springs 453 AM PDT Sat Mar 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON... * Winds...Areas of northeast winds 20 to 30 mph with gusts 45 mph. Isolated gusts to 55 mph, mainly in San Diego County. * Timing...The winds will become more widespread and stronger after sunrise, then weaken during the afternoon. * Location...Along and near the coastal slopes of the mountains and below passes and canyons with the strongest gusts in the Inland Empire below the Cajon and San Gorgonio Passes. * Impacts...Strong wind gusts will cause driving difficulty for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
125 WWUS76 KSGX 162011 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 111 PM PDT Sat Mar 16 2019 CAZ048-050-055>058-065-554-162115- /O.EXP.KSGX.WI.Y.0017.000000T0000Z-190316T2000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-San Bernardino County Mountains- Riverside County Mountains-Santa Ana Mountains and Foothills- San Diego County Mountains-San Gorgonio Pass Near Banning- Orange County Inland Areas- Including the cities of Fontana, Rancho Cucamonga, Crestline, Lake Arrowhead, Running Springs, Idyllwild-Pine Cove, Julian, Pine Valley, and Desert Hot Springs 111 PM PDT Sat Mar 16 2019 ...WIND ADVISORY HAS EXPIRED... Winds continue to subside. Therefore, the Wind Advisory was allowed to expire. Northeast gusts of 30 to 40 mph will prevail in isolated locales before subsiding further this afternoon. $$ Gregoria
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 13, 9:04 AM PDT, 4 hours 29 minutes earlier.
Area forecast discussion, Mar 13, 9:04 AM PDT, 4 hours 29 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
904 AM PDT Wed Mar 13 2019
.SYNOPSIS...
The light showers from earlier this morning have dissipated and we
have begun to transition from strong onshore flow to moderate offshore
flow. This has begun to push the low clouds out of the Inland
Empire and Northern San Diego County. The last area to clear will
be the coastal areas and valleys of southern San Diego County.
Expect mostly sunny days and clear nights with periods of gusty
offshore winds, and a warming trend through the weekend. Daytime
temperatures will be above seasonal averages for the weekend
through Monday.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
A shortwave trough embedded in northwest flow aloft brought light
showers from the coastal mtn slopes westward overnight into early
this morning. Rainfall totals were mostly less than one tenth
inch, but some locations got between one tenth and 0.24 inch. It
also brought strong westerly winds to the mtns and adjacent
desert slopes. The showers have dissipated, and offshore winds
have begun to develop across the San Bernardino mtns and the
Inland Empire as the shortwave continues to move to the southeast.
The offshore winds will help to speed up the clearing of low
clouds west of the mtns, and we can expect mostly sunny skies by
late morning or early afternoon.
A warming trend with periods of weak to moderate offshore flow
begins today and will continue through the weekend as a ridge of
high pressure builds off the west coast and shifts inland. The
mean westerly flow splits over the central North Pacific and a
branch of the jet stream becomes established at about 30 degrees
North Latitude. This allows a weakened shortwave trough to move
over SoCal on Friday, followed by another shortwave on Sunday.
These shortwave troughs will have little effect on conditions
beyond weakening the offshore flow at the sfc and bringing some
high clouds. Daytime temperatures will likely be above seasonal
averages for Friday through the weekend.
Fair and warm weather will continue through early next week, but
medium-range models show a low pressure system moving in from the
west late next Wednesday into Thursday. This system could bring
another chance for precipitation but at this time the details are
still quite uncertain.
&&
.AVIATION...
131545Z...Coast/Valleys/Mountains...Low clouds sticking around KSAN
and KCRQ at this hour, but will quickly scatter out by 17Z.
Mountains locally obscured in clouds and fog through 17Z. Areas of
strong northwest winds 25-35 kt with gusts to 45 kt in the mountains
and passes, but will continue to gradually decrease this morning.
Mostly clear skies in all areas after 18Z continuing through this
evening.
Deserts... Mostly clear with unrestricted vis through Thursday.
Strong northwest winds are subsiding, but winds 15-25 kt with gusts
to 30 kt possible through the morning hours.
&&
.MARINE...
Strong winds and high combined seas will continue this morning.
Winds will decrease this morning, but seas will more gradually
subside during the day. A Small Craft Advisory is in effect through
noon. No additional hazardous marine weather is expected through
Sunday.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...Small Craft Advisory until noon PDT today for Coastal Waters
from San Mateo Point to the Mexican Border and out to 30 nm-
Waters from San Mateo point to the Mexican Border Extending
30 to 60 nm out including San Clemente Island.
&&
PUBLIC...PG
AVIATION/MARINE...ConnollyNearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.